Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 292, NWS Little Rock, AR

July 12, 2001Pope County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 12, 2001, 11:50 PM CDT for Pope County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2001, 11:50 PM CDT (04:50 UTC)
Expired
Jul 13, 2001, 12:25 AM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pope County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:10 PM CDT, 8 hours 40 minutes earlier.

Area forecast discussion, Jul 12, 3:10 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU JUL 12 2001

FORECAST CONCERNS: HEAVY RAIN POSSIBLE THIS EVENING AND SEVERE
WEATHER THREAT TONIGHT THROUGH FRIDAY MORNING.

INTERSECTING OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS
TRIGGERED THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...SOME OF
WHICH BECAME SEVERE OVER LINCOLN AND LATER OVER DREW/DESHA COUNTIES.
THE LATEST MODEL RUNS ARE IN VERY GOOD AGREEMENT. THE MODEL OF
CHOICE IS AVN. TEMPERATURES WILL VARY WIDELY BETWEEN THE RAIN-COOLED
AREAS AND THOSE OTHER AREAS. THE HIGH PRESSURE WHICH MOVED WEST TO
ALLOW THIS SYSTEM TO DROP DOWN UPON US WILL BE MOVING BACK INTO
ARKANSAS BY MONDAY. TAHIS WILL BRING ABOUT A RETURN TO HIGH HEAT AND
HIGH HUMIDITY.

.LIT...NONE.

38

In the hours before

Special weather statement, Jul 12, 10:53 PM CDT, 57 minutes before
ARZ022>025-031>034-038-039-042>047-053>057-062>069-130900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT THU JUL 12 2001

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL AND
SOUTHERN ARKANSAS UNTIL 400 AM CDT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR 34 COUNTIES IN
CENTRAL AND SOUTHERN ARKANSAS. A LINE OF SEVERE THUNDERSTORMS
DEVELOPED ALONG A COLD FRONT IN NORTH CENTRAL ARKANSAS SHORTLY
AFTER SUNSET. THIS LINE WILL MOVE SLOWLY TO THE SOUTH DURING THE
NIGHT WHILE THE INDIVIDUAL THUNDERSTORMS MOVE TO THE SOUTHEAST
AT 25 TO 30 MPH.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. SOME
THUNDERSTORMS WILL CONTAIN LARGE HAIL. ALL THUNDERSTORMS WILL
HAVE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SOME
AREAS MAY GET REPEATING THUNDERSTORMS AND HEAVY RAINS MAY CAUSE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

PEOPLE IN CENTRAL AND SOUTHERN ARKANSAS SHOULD REVIEW THEIR
SEVERE THUNDERSTORM SAFETY RULES AND SHOULD REMAIN IN A PLACE
OF SAFETY THROUGH THE NIGHT...ESPECIALLY IF A WARNING IS ISSUED
FOR YOUR COUNTY.

29
Local storm report, Jul 12, 11:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    4 N PLUMERVILLE           AR   .75 INCH HAIL
07/12/01   CONWAY                         REPORTED BY STORM
                                          SPOTTER.

1040 PM    5 SW LONOKE               AR   1 INCH HAIL
07/12/01   LONOKE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1044 PM    MORRILTON                 AR   .75 INCH HAIL
07/12/01   CONWAY                         REPORTED BY STORM
                                          SPOTTER.

1055 PM    HOUSTON                   AR   1.75 INCH HAIL
07/12/01   PERRY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:33 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski57 min
Jul 12, 9:33 PM CDTSevere Thunderstorm WarningLZKConway57 min
Jul 12, 9:50 PM CDTSevere Thunderstorm WarningLZKPope25 min
Jul 12, 10:25 PM CDTSevere Thunderstorm WarningLZKLonoke50 min
Jul 12, 10:30 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry60 min
Jul 12, 10:33 PM CDTSevere Thunderstorm WarningLZKPulaski57 min
Jul 12, 10:35 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope55 min
Jul 12, 11:22 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline53 min
Jul 12, 11:25 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke50 min
Jul 12, 11:57 PM CDTSevere Thunderstorm WarningLZKGrant63 min
Jul 13, 12:15 AM CDTSevere Thunderstorm WarningLZKJefferson50 min
Jul 13, 12:54 AM CDTSevere Thunderstorm WarningLZKPerry51 min
Jul 13, 2:25 AM CDTSevere Thunderstorm WarningLZKYell45 min
Jul 13, 4:32 AM CDTSevere Thunderstorm WarningLZKPulaski18 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.